Sudbury health unit warns of new potent drug in circulation
Health unit says multiple doses of Naloxone may be needed to reverse overdose
Public Health Sudbury & Districts says it has received multiple reports of a "new potent substance" circulating in Sudbury.
The health unit says it can't confirm the substance, but there are reports of "dye possibly being used to create various colours" including blue and white in the illicit drugs.
"Use of these substances may lead to the increased risks of an overdose," the health unit stated in a release.
"Multiple doses of Naloxone may be needed to reverse an overdose."
The health unit says street drugs may be cut or mixed with substances including fentanyl or carfentanil and small amounts can cause an overdose.
Overdose symptoms include blue lips or nails, dizziness and confusion, the person can't be woken up, gurgling or snoring sounds, slow, weak or no breathing and drowsiness or difficulty staying awake.
The health unit offers the following tips to prevent overdoses:
- Avoid mixing drugs, including prescribed, over-the-counter and illegal drugs.
- Avoid drinking alcohol while using other drugs.
- Use caution when switching substances: start with a lower dose than you usually would.
- If you have not used in awhile, start with a lower dose.
- Avoid using drugs when you are alone.
- Carry a naloxone kit.
- Call 911 if you suspect an overdose.